# SDR ASAA2017013119629

- Difficulty date: January 31, 2017
- Submitted: February 6, 2017
- Operation: Air carrier
- Aircraft: N403AS
- Make and model: Boeing 737990ER
- Aircraft serial: 41730
- Aircraft time: 16,975 hours, 5,532 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Part number: 6225129802
- Part serial: 40F8FP
- Condition: Failed
- Location: Wx Sys
- Part time: 17,025 hours, 5,544 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WEATHER RADAR IS GENERATING FALSE RETURNS FROM 80-160 NM. ADJUSTED GAIN TO NO EFFECT. NO PRECIPITATION SEEN BY ATC OR DISPATCH IN AREAS WHERE RADAR GENERATING RETURNS. RETURNS APPEARED TO BE WORSE IN AUTO MODE. GROUNDED - YES. VERIFIED DISCREPANCY DURING A WEATHER RADAR OPERATIONAL TEST IAW AMM 34-43-00-710-802-001.  REPLACED THE CONTROL PANEL IAW AMM 34-43-91/401. OPS CHECKED GOOD. NOW NO FAULTS ARE NOTED WHILE ACCOMPLISHING THE WEATHER RADAR OPERATIONAL CHECK.
